×

Reflexion theorems. (Théorèmes de réflexion.) (French) Zbl 0949.11058

The author gives here a wide generalization of the so-called Spiegelungssatz of Leopoldt involving \(S-T\)-ray class groups (for arbitrary finite sets of places), Kummer radicals and torsion submodules of the Galois groups associated to classical abelian \(p\)-extensions, tame and higher kernels of \(K\)-theory for number fields and so on… This long paper of one hundred pages, which includes a general approach of the mirror equalities and inequalities, a technical description of the main situations and a careful discussion of the intricate case \(p = 2\), actually appears to be the reference on this subject.
First emblematic Spiegelungssätze are the old result of A. Scholz [J. Reine Angew. Math. 166, 201–203 (1932; Zbl 0004.05104)] on the 3-rank of ideal classes of quadratic fields and the classical paper of H. W. Leopoldt on cyclotomic fields [J. Reine Angew. Math. 199, 165–174 (1958; Zbl 0082.25402)]. Further extensions were given by S. N. Kuroda [J. Number Theory 2, 287–297 (1970; Zbl 0222.12013)] for generalized class groups, B. Oriat [Astérisque 61, 169–175 (1979; Zbl 0403.12014)], B. Oriat and P. Satgé [J. Reine Angew. Math. 307–308, 134–159 (1979; Zbl 0395.12015)] in a non semi-simple situation, the reviewer [Prog. Math. 75, 183–220 (1988; Zbl 0679.12007)] in cyclotomic towers, and others.
In the paper under review the main result is a nice theorem of reflexion (Th. 5.18) which, in the simplest case where \(S \cup T\) contains both the \(p\)-adic places and the infinite ones, gives the following striking identity on the \(p\)-ranks of the \(\chi\)- components of the generalized class groups : \[ rg_{\chi^*} ({\mathcal C \ell}_T^S) - rg_{\chi} ({\mathcal C \ell}_{S^*}^{T^*}) = \rho_{\chi}(T, S). \] Here \(\chi \mapsto \chi^*\) is the classical mirror involution between the characters and \(\rho_{\chi}(T, S)\) is a quite elementary algebraic expression which only depends on the Galois properties of the sets of places \(S\) and \(T\). Most classical results then follow by specializing \(S\) and \(T\).

MSC:

11R37 Class field theory
11R70 \(K\)-theory of global fields
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML EMIS

References:

[1] Armitage, J.V., Fröhlich, A., Class numbers and unit signatures. Mathematika14 (1967), 94-98. · Zbl 0149.29501
[2] Artin, E., Tate, J., Class field theory. Benjamin, New York-Amsterdam1967. · Zbl 0176.33504
[3] Browkin, J., On the p-rank of the tame kernel of algebraic number fields. J. Reine Angew. Math.432 (1992), 135-149. · Zbl 0754.11037
[4] Cassels, J.W.S., Frôhlich, A., Algebraic number theory. Academic Press, London-New York1967. · Zbl 0153.07403
[5] Collins, M.J., Representations and characters of finite groups. 22, Cambridge University Press1990. · Zbl 0703.20001
[6] Emsalem, M., Rang p-adique de groupes de S-unités d’un corps de nombres. C.R. Acad. Sci. Paris297 (1983), 225-228. · Zbl 0529.12006
[7] Gras, G., Groupe de Galois de la p-extension abélienne p-ramifiée maximale d’un corps de nombres. J. Reine Angew. Math.333 (1982), 86-132. · Zbl 0477.12009
[8] Gras, G., Logarithme p-adique et groupes de Galois. J. Reine Angew. Math.343 (1983), 64-80. · Zbl 0501.12015
[9] Gras, G., Remarks on K2 of number fields. J. Number Theory23 (1986), 322-335. · Zbl 0589.12010
[10] Gras, G., Annulation du groupe des l-classes généralisées d’une extension abélienne réelle de degré premier à l. Ann. Inst. Fourier29 (1979), no. 1, 15-32. · Zbl 0387.12008
[11] Gras, G., Critère de parité du nombre de classes des extensions abéliennes réelles de Q de degré impair. Bull. Soc. Math. France103 (1975), 177-190. · Zbl 0312.12013
[12] Gras, G., Théorie des genres analytique des fonctions L p-adiques des corps totalement réels. Invent. math.86 (1986), 1-17. · Zbl 0571.12008
[13] Gras, M.-N., Méthodes et algorithmes pour le calcul numérique du nombre de classes et des unités des extensions cubiques cycliques de Q. J. Reine Angew. Math.277 (1975), 89-116. · Zbl 0315.12007
[14] Haggenmüller, R., Signaturen von Einheiten und unverzweigte quadratische Erweiterungen total-reller Zahlkörper. Arch. Math.39 (1982), 312-321. · Zbl 0528.12010
[15] Hasse, H., Bericht über neuere Untersuchungen und Probleme aus der Theorie der algebraischen Zahlkörper I, Ia, II, Physica Verlag, Würzburg, 1965. · Zbl 0138.03202
[16] Hecke, E., Über nicht-reguläre Primzahlen und den Fermatschen Satz. Göttingen Nachr., Math. Phys. Kl. (1910), 420-424. · JFM 41.0237.02
[17] Hecke, E., Lectures on the theory of algebraic numbers (Trad. from german), Graduate Texts in Mathematics, 77, Springer-Verlag, 1981. · Zbl 0504.12001
[18] Hurrelbrink, J., Kolster, M., Tame kernel under relative quadratic extensions and Hilbert symbols. Preprint Series, 4 (1996/97) . · Zbl 1044.11100
[19] Jaulent, J.-F., L’arithmétique des l-extensions (Thèse d’Etat), Université de Franche-Comté, Besançon, Publ. Math. Fac. Sci. Besançon (Théorie des Nombres), Années 1984/85-1985/86. · Zbl 0601.12002
[20] Jaulent, J.-F., Représentations l-adiques et invariants cyclotomiques. Publ. Math. Fac. Sci. Besançon (Théorie des Nombres), Année 1983/1984. · Zbl 0567.12008
[21] Jaulent, J.-F., Sur quelques représentations l-adiques liées aux symboles et à la l-ramification. Sém. Théorie des Nombres de Bordeaux23, Année 1983/ 1984. · Zbl 0545.12006
[22] Jaulent, J.-F., Dualité dans les corps surcirculaires. Sém. Théorie des Nombres, Paris (1986 /87), Progress in Mathematics, 75, Birkhäuser1988, 183-220. · Zbl 0679.12007
[23] Jaulent, J.-F., Sur l’indépendance l-adique de nombres algébriques. J. Number Theory20 (1985), 149-158. · Zbl 0571.12007
[24] Kahn, B., Descente galoisienne et K2 des corps de nombres. K-Theory7 (1993), 55-100. · Zbl 0780.12007
[25] Kahn, B., The Quillen-Lichtenbaum conjecture at the prime 2. (prépublication, 1997).
[26] Keune, F., On the structure of the K2 of the ring of integers in a number field. K-Theory2 (1989), no. 5, 625-645. · Zbl 0705.19007
[27] H. Koch (Parshin, A.N., Šafarevič, I.R., Eds.), Number Theory II. Encycl. of Math. Sci., vol. 62, Springer-Verlag, 1992. · Zbl 0814.00007
[28] Kolster, M., Remarks on étale K-theory and Leopoldt’s conjecture. Sém. Théorie des Nombres, Paris (1991/92), Progress in Mathematics, 116, Birkhäuser1994, 37-62. · Zbl 1043.19500
[29] E.E. Kummer (Weil, A., Ed.), Ernst Edward Kummer collected papers I: Contributions to Number Theory. Springer-Verlag, 1975. · Zbl 0327.01019
[30] Kuroda, S.-N., Über den Allgemeinen Spiegelungssatz für Galoissche Zahlkörper. J. Number Theory2 (1970), 282-297. · Zbl 0222.12013
[31] Lagarias, J.C., Signatures of units and congruences (mod 4) in certain totally real fields. J. Reine Angew. Math.320 (1980), 1-5. · Zbl 0439.12003
[32] Lang, S., Algebraic Number Theory. Second edition. Graduate Texts in Mathematics, 110. Springer-Verlag, New York, 1994. · Zbl 0811.11001
[33] Leopoldt, H.W., Zur Struktur der t-Klassengruppe galoischer Zahlkörper. J. Reine Angew. Math.199 (1958), 165-174. · Zbl 0082.25402
[34] Maire, C., Extensions T-ramifiées modérées, S-décomposées (Thèse de Doctorat), Université de Franche-Comté, Besançon1995.
[35] Movahhedi, A., Nguyen Quang Do, T., Sur l’arithmétique des corps de nombres p-rationnels. Sém. Théorie des Nombres, Paris (1987/89), Progress in Mathematics, 81, Birkhäuser1990, 155-200. · Zbl 0703.11059
[36] Nguyen Quang Do, T., Sur la Zp-torsion de certains modules galoisiens. Ann. Inst. Fourier36 (1986), 27-46. · Zbl 0576.12010
[37] Nguyen Quang Do, T., Sur la torsion de certains modules galoisiens II. Sém. Théorie des Nombres, Paris (1986/87), Progress in Mathematics, 75, Birkhäuser1988, 271-297. · Zbl 0687.12005
[38] Nguyen Quang Do, T., Une étude cohomologique de la partie 2-primaire de K2 O. K-Theory3 (1990), 523-542. · Zbl 0712.11070
[39] Oriat, B., Généralisation du “Spiegelungssatz”. Soc. Math. France, Astérisque61 (1979), 169-175. · Zbl 0403.12014
[40] Oriat, B., Relation entre les 2-groupes des classes d’idéaux au sens ordinaire et restreint de certains corps de nombres. Bull. Soc. Math. France104 (1976), 301-307. · Zbl 0352.12007
[41] Oriat, B., Relations entre les 2-groupes des classes d’idéaux des extensions quadratiques k(√d) et k(√-d). Ann. Inst. Fourier27 (1977), 37-59. · Zbl 0351.12001
[42] Oriat, B., Annulation de groupes de classes réelles. Nagoya Math. J.81 (1981), 45-56. · Zbl 0495.12002
[43] Oriat, B., Satgé, P., Un essai de généralisation du “Spiegelungssatz” . J. Reine Angew. Math.307/308 (1979), 134-159. · Zbl 0395.12015
[44] Reiner, I., Maximal orders. Academic Press, London1975. · Zbl 0305.16001
[45] D. Roy (Gouvêa, F., Ed.), On the v-adic independance of algebraic numbers, Advances in Number Theory. Proc. 3e conf. Théorie des Nombres, Queen’s Univ., Kingston, Canada (1991), Clarendon Press, Oxford1993, 441-451. · Zbl 0788.11051
[46] Šafarevič, I.R., Extensions with given points of ramification. Publ. Math. Inst. Hautes Etudes Sci.18 (1964), 71-95 (A.M.S. Transl. Ser.2 59 (1966), 128-149). · Zbl 0199.09707
[47] Schmidt, C.-G., On ray class annihilators of cyclotomic fields. Invent. math.66 (1982), 215-230. · Zbl 0485.12002
[48] Scholz, A., Über die Bezeichung der Klassenzahlen quadratischer Körper zueinander. J. Reine Angew. Math.166 (1932), 201-203. · JFM 58.0181.05
[49] Serre, J.-P., Représentations linéaires des groupes finis. coll. Méthodes, Hermann, 3e ed., Paris1978. · Zbl 0407.20003
[50] Serre, J.-P., Corps locaux. Hermann1962. · Zbl 0137.02601
[51] Soulé, C., K-théorie des anneaux d’entiers de corps de nombres et cohomologie étale. Invent. Math.55 (1979), 251-295. · Zbl 0437.12008
[52] Tate, J., Relations between K2 and galois cohomology. Invent. Math.36 (1976), 257-274. · Zbl 0359.12011
[53] Tate, J., Les conjectures de Stark sur les fonctions L d’Artin en s = 0. edited by Dominique Bernardi and Norbert Schappacher. Progress in Mathematics, 47. Birkhäuser Boston, Inc., Boston, Mass., 1984. · Zbl 0545.12009
[54] Taylor, M., Galois module structure of class groups and units. Mathematika22 (1975), 156-160. · Zbl 0322.12010
[55] Washington, L.C., Introduction to cyclotomic fields. Springer, New York-Heidelberg -Berlin, 1982. · Zbl 0484.12001
[56] Weiss, A., Multiplicative module structure. Fields Institute Monographs, A.M.S.1996. · Zbl 0856.11050
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.